Alert archive / Minnesota / Wind Chill Advisories in 2022
Wind Chill Advisory 20, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Mar 11, 2022, 2:39 PM CST for 16 counties in Minnesota; 7 counties in Wisconsin. It took effect at Mar 12, 2022, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2022, 2:39 PM CST (20:39 UTC)
- In effect from
- Mar 12, 2022, 12:00 AM CST
- Expired
- Mar 12, 2022, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
All 23 counties
Benton County, MN, Chisago County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Sherburne County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 69 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805 WWUS43 KMPX 112039 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 239 PM CST Fri Mar 11 2022 MNZ041>045-047>053-055-057>059-WIZ014>016-023-025-027-028-120900- /O.NEW.KMPX.WC.Y.0020.220312T0600Z-220312T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Swift-Kandiyohi-Meeker-Wright- Polk-Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Benson, Willmar, Litchfield, Monticello, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, Chippewa Falls, and Eau Claire 239 PM CST Fri Mar 11 2022 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills of 25 below to 35 below zero. * WHERE...Portions of northwest and west central Wisconsin and central, east central, and west central Minnesota; or north of a line from Appleton to Forest Lake, Minnesota, to Eau Claire, Wisconsin. * WHEN...From midnight tonight to 9 AM CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
3 follow-up statements
333 WWUS43 KMPX 120407 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1007 PM CST Fri Mar 11 2022 MNZ041>045-047>053-055-057>059-WIZ014>016-023-025-027-028-121500- /O.CON.KMPX.WC.Y.0020.220312T0600Z-220312T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Swift-Kandiyohi-Meeker-Wright- Polk-Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Benson, Willmar, Litchfield, Monticello, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, Chippewa Falls, and Eau Claire 1007 PM CST Fri Mar 11 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Cold wind chills of 25 below to 35 below zero. * WHERE...Portions of northwest and west central Wisconsin and central, east central, and west central Minnesota; or north of a line from Appleton to Forest Lake, Minnesota, to Eau Claire, Wisconsin. * WHEN...From midnight tonight to 9 AM CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ jrb
327 WWUS43 KMPX 120813 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 213 AM CST Sat Mar 12 2022 MNZ041>045-047>053-055-057>059-WIZ014>016-023-025-027-028-121500- /O.CON.KMPX.WC.Y.0020.000000T0000Z-220312T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Swift-Kandiyohi-Meeker-Wright- Polk-Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Benson, Willmar, Litchfield, Monticello, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, Chippewa Falls, and Eau Claire 213 AM CST Sat Mar 12 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Cold wind chills of 25 below to 30 below zero. * WHERE...Portions of northwest and west central Wisconsin and central, east central, and west central Minnesota; or north of a line from Appleton to Forest Lake, Minnesota, to Eau Claire, Wisconsin. * WHEN...From midnight tonight to 9 AM CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
635 WWUS43 KMPX 121516 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 916 AM CST Sat Mar 12 2022 MNZ041>045-047>053-055-057>059-WIZ014>016-023-025-027-028-121630- /O.EXP.KMPX.WC.Y.0020.000000T0000Z-220312T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Swift-Kandiyohi-Meeker-Wright- Polk-Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Elk River, Cambridge, Center City, Benson, Willmar, Litchfield, Monticello, Osceola, Rice Lake, Ladysmith, Hudson, Menomonie, Chippewa Falls, and Eau Claire 916 AM CST Sat Mar 12 2022 ...WIND CHILL ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Mar 11, 11:17 AM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 11, 11:17 AM CST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1117 AM CST Fri Mar 11 2022 .UPDATE... Issued at 1058 AM CST Fri Mar 11 2022 Updated to include 18z aviation discussion below. && .DISCUSSION...(Today through Thursday) Issued at 341 AM CST Fri Mar 11 2022 Key Messages: - Below normal temperatures through Saturday, with tonight into tomorrow morning the coldest period. - High confidence in above normal temperature trend into next week. - Bursts of snow possible in western WI today, with blowing snow due to breezy winds elsewhere. Today through Saturday: A surface low positioned north of the Great Lakes is already combining with building high pressure to our west/northwest and has led to increasing winds this morning, with gusts to 25-30mph to continue for much of today. This is in combination with a burst of snow in western WI this morning which had moved through MN overnight, producing reduced visibilities but difficult to gauge accumulations due to the winds, with most areas receiving paltry amounts. These snow showers will exit within the first few hours of daylight today, with skies clearing out into the latter half of the day and into tomorrow which will help drop temperatures into the teens below zero in central MN to near 0 along the southern border. These temperatures combined with weakening but still breezy winds will result in wind chills of 15 to 25 below zero but only for a brief period overnight. Tomorrow will be much warmer as high pressure transitions south of our area and southerly flow returns, with highs generally in the mid 20s to low 30s. The trickiest part of the forecast was the decision to omit chances for snowfall tonight, however we could squeeze some flakes out of the CAA regime and lower cloud bases. The overall chance for snow is non-zero but the chance for accumulating snow is negligible. Sunday through this week: Several chances for light precipitation are present throughout the week with our area sitting within a split flow regime, which typically means low confidence in the precipitation forecast. Our 20-30 percent chances over the period will likely deviate based on where the ensembles decide to consolidate the systems that will push through. That being said, our first chance would arrive Saturday night into Sunday morning with a shortwave upper level trough and jet streak surging into the area, with the positioning of the features key in where precip will fall. Currently, the deterministic consensus puts some accumulating snow showers mainly in central to northern MN, scraping the northern edge of our CWA with a quick quarter to half inch of snow. The position of the feature and amounts are sure to change before Sunday, so stay tuned for updates today and tomorrow morning in that regard. The shortwave pushes through by midday Sunday, with another chance for mainly light snow/drizzle to arrive on Monday morning. This second feature is a bit more spurious than the first, with a deepening trough over the southern Rockies keeping a jet streak positioned over us, enough to force said showers. Deterministic models are split with the GFS favoring much heavier precipitation also making it farther south, which coinciding with warmer temperatures would be primarily rain, whereas the CFS keeps a much weaker system in central MN and the ECMWF favoring the CFS side of things. Our last foreseeable chance for precipitation would arrive on Wednesday afternoon/evening with a weak warm front lifting into the region, producing rain showers as temperatures along the front increase to mid 40s in central MN to potential low 60s in southern MN. I'm not going to speak for everyone, but I am more than happy to accept above normal temperatures even if it means a bit of rain comes out way. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1058 AM CST Fri Mar 11 2022 The main concerns for this TAF period will include gusty winds with 25-30kt gusts from 290-310 in addition to some blowing snow around AXN. CIGS are generally VFR but could drop to near MVFR around midday. Gusts persist through at least 00z, beginning to fall back towards the end of the period as CIGS also lift with mainly few/sct high clouds by end of period. Winds shift back to the south toward the end of the TAF period. KMSP...No additional concerns. /OUTLOOK FOR KMSP/ Sat...VFR. Wind W 5-10kts becoming S. Sun...VFR. Wind W-NW 5-10kts. Mon...VFR. Wind E 5-10kts becoming NW. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...TDH AVIATION...BPH
Hazardous weather outlook, Mar 11, 2:39 PM CST, 0 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 239 PM CST Fri Mar 11 2022 MNZ041>045-047>053-055-057>059-WIZ014>016-023-025-027-028-122045- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Swift-Kandiyohi-Meeker-Wright- Polk-Barron-Rusk-St. Croix-Dunn-Chippewa-Eau Claire- 239 PM CST Fri Mar 11 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...west central Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. A Wind Chill Advisory is in effect from midnight tonight to 9 AM Saturday. Wind chills of 25 below to 35 below zero are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for light snow accumulation Saturday night, then again Sunday night and Monday morning. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ054-056-060>070-073>078-082>085-091>093-WIZ024-026-122045- Lac Qui Parle-Chippewa-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Pierce-Pepin- 239 PM CST Fri Mar 11 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...southwest Minnesota...west central Minnesota and west central Wisconsin. .DAY ONE...Tonight. Wind chill readings of 15 below to 25 below zero are expected late. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for light snow accumulation Saturday night, then again Sunday night and Monday morning. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
Nearby
Wind Chill Advisories in Minnesota, 2022Wind Chill Advisories in Wisconsin, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.